On Stability and Stabilization of Mechanical Structures Under Nonlinear Time-Varying Perturbations

[+] Author and Article Information
Chun-Liang Lin, Fei-Bin Hsiao

Institute of Aeronautics and Astronautics, National Cheng Kung University, Tainan, Taiwan

Bor-Sen Chen

Department of Electrical Engineering, National Tsing Hua University, Hsinchu, Taiwan

J. Appl. Mech 58(2), 527-535 (Jun 01, 1991) (9 pages) doi:10.1115/1.2897216 History: Received June 29, 1989; Revised December 05, 1989; Online March 31, 2008


Asymptotic stability and bounded-input, bounded-output (BIBO) stability of a class of underdamped mechanical structures with nonlinear time-varying perturbations are studied. An upper norm-bound of the state transition matrix of a normal mode system is derived. We provide a sufficient condition which guarantees both asymptotic stability and BIBO stability for the perturbed system. A straightforward extension to a robust modal-space control is also briefly introduced. Finally, simple illustrative examples are presented for demonstrating the applications of our results

Copyright © 1991 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In